Antihistamine Overdose – Amount, Symptoms, Treatment
Antihistamine is a specified drug that is used in the medicines. The use of Antihistamines is regulated and used in proper proportions for the health benefits. This is generally used to treat sneezing, runny nose, itching or other allergic problems. This is one of the recommended drugs that are extensively used and also safe. However, if the limit of Antihistamine in the human body exceeds the minimal limit, then it can create health problems.
The general and common chronic disease that can arise due to the Antihistamine Overdose is like Hyperthermia, Arrhythmia, and Kidney damage. Hyperthermia is a disease that increases the body temperature to the very high level and the body fails to regulate the temperature. Arrhythmia is the irregularities of heart or cardiac illness that are mostly affected by Antihistamines. It can make adverse impact on Kidney, as well.
Amount of Antihistamine
When it comes to the safe amount of Antihistamine, the data differs in accordance with the age, and health of a person. However, generally the common dose of Antihistamine remains roughly around 80-100 mg irrespective of other factors. According to medical experts, any dose above 150 mg in a day can create serious side effects. However, the amount 200 mg is more prominent for the overdose limit.
Symptoms of Antihistamine Overdose
The signs and symptoms of Antihistamines should be carefully noticed. Even though the common problems are not that much fatal but it can create complex health issue which in turn becomes life threatening. The common symptoms of Antihistamines are the following.
The most common early symptom of Antihistamine is blurred vision. Many people even have watery eyes along with it.
- Drowsiness, weakness and constant dry mouth are also very common with the overdose of Antihistamines.
- Seizures are also very natural symptom of overdose of Antihistamine along with the lack of concentration.
- Nervousness has been widely seen as its symptom and it can lead to the inability to focus and tremors in the body.
- Ringing in the ears becomes very common and also it leads to confusion.
- Another symptom with slight overdose of Antihistamines is Muscle Spasms and heavy weakness.
- Skin flushing could be another symptom of an overdose.
- One of the major problems with overdose of Antihistamine is it leads to serious problems like unsteadiness and confusion.
- Hallucination becomes a high risk with the overdose and also it creates abnormal activities.
- Person with high overdose of Antihistamine becomes insomniac and that creates huge weakness and nervousness.
- With the increase of dose, Antihistamine creates Arrhythmia. The heart related problems are quite difficult to handle. It may include very rapid heartbeats and also irregularities in heart functioning.
- Convulsion, depression and disorientation are also very adverse effect of an overdose.
- Hyperthermia is very concerned symptom of the overdose where the body fails to regulate the high temperature.
- Damage to the Kidney is the most adverse effect of the antihistamine and may lead to total impairment and non functioning of the organ.
Treatment of Antihistamine Overdose
Treatment to Antihistamine is also very crucial and generally addressed in emergency. Person showing symptoms of Antihistamine overdose should be rushed to the nearest medical facility. The treatment for the overdose starts with nullifying the impact of Antihistamine. Medications are required to cancel the effect. Patients are also advised to drink adequate amount of water. The most common treatment techniques include Activated Charcoal, and Breathing Support. Breathing becomes a problem with high dose of Antihistamine, so support often provided for better treatment. Sometimes, the situation can turn worse with very high amount of Antihistamine; in such cases fluids through the veins are supplied to counter the effect. Gastric Lavage is another treatment that is carried out in extreme condition.
In the case of very chronic condition, high dose of Antihistamine creates a disease called Rhabdomyolysis. This can seriously damage the Kidney and cause impairment. In such case, either dialysis is carried out and in extreme cases, Kidney is transplanted.
- Magnesium Overdose – Causes, Symptoms and Treatment
- Niacin Overdose – Amount, Symptoms, Treatment, Side Effects
- Vitamin C Overdose
- Codeine Overdose – Amount, Symptoms, Treatment
- Fluoxetine Overdose – Symptoms, Amount, Treatment, Side effects
- Melatonin Overdose – Symptoms, Causes, Amount, Treatment
- Beta Blocker Overdose – Treatment, Symptoms, Amount
- Biotin overdose – Symptoms, Signs, Amount, Treatment
- Morphine Overdose – Amount, Symptoms, Treatment
- Heroin Overdose – Symptoms, Lethal Amount, Treatment